Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 10, 2024, 10:24 PM CST for Rankin County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2024, 10:24 PM CST (04:24 UTC)
- Expired
- Feb 10, 2024, 10:36 PM CST
- In force
- 12 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 13 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549
WFUS54 KJAN 110424
TORJAN
MSC121-110500-
/O.NEW.KJAN.TO.W.0007.240211T0424Z-240211T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1024 PM CST Sat Feb 10 2024
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northeastern Rankin County in central Mississippi...
* Until 1100 PM CST.
* At 1024 PM CST, a severe thunderstorm capable of producing a
tornado was located near Fannin, or near Flowood, moving east at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Leesburg, Fannin, and Pisgah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3233 9006 3241 9006 3252 8977 3237 8973
TIME...MOT...LOC 0424Z 256DEG 25KT 3238 9001
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DL2 follow-up statements
688
WWUS54 KJAN 110429
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1029 PM CST Sat Feb 10 2024
MSC121-110500-
/O.CON.KJAN.TO.W.0007.000000T0000Z-240211T0500Z/
Rankin MS-
1029 PM CST Sat Feb 10 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR
NORTHEASTERN RANKIN COUNTY...
At 1029 PM CST, a severe thunderstorm capable of producing a tornado
was located over Fannin, or 7 miles north of Brandon, moving east at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Pisgah around 1035 PM CST.
Leesburg around 1040 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3236 9000 3241 9001 3252 8977 3237 8973
TIME...MOT...LOC 0429Z 256DEG 25KT 3239 8997
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DL550
WWUS54 KJAN 110436
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1036 PM CST Sat Feb 10 2024
MSC121-110445-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-240211T0500Z/
Rankin MS-
1036 PM CST Sat Feb 10 2024
...THE TORNADO WARNING FOR NORTHEASTERN RANKIN COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3236 9000 3241 9001 3252 8977 3237 8973
TIME...MOT...LOC 0434Z 256DEG 25KT 3240 8992
$$
DLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 10, 8:51 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 10, 8:51 PM CST, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 851 PM CST Sat Feb 10 2024 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 851 PM CST Sat Feb 10 2024 Convection is ongoing across the area this evening generally along and northwest of the Natchez Trace. Much of this is stratiform rain behind a cold front slowly sinking southward into the area. However, closer to and at times ahead of the front, isolated minisupercells exhibiting weak but relatively tight rotation have occurred early this afternoon. In spite of weak ambient effective low level shear, boundary interactions along the front have provided localized shear enhancement with these cells. A few lowerings/potential wall clouds have been reported with this activity, but due to weak instability and undercutting action from the front, they have thus far remained in check. In fact, there was little if any lightning with these cells. However over the past hour or two, as the low level jet has increased, convection has begun to consolidate along the MS River, with an uptick in lightning activity. With the line becoming less boundary-parallel to the front, less undercutting is occurring, so there may be better potential for damaging wind gusts over the next few hours in the corridor south of the front. The VKS AWOS recently gusted to 38 kts. Weak instability will continue to be a limiting factor and should preclude a more widespread severe threat through this evening. /DL/ && .DISCUSSION... Issued at 220 PM CST Sat Feb 10 2024 Tonight through Sunday night: The main focus this forecast period remains the potential for severe storms and locally heavy rainfall through Sunday night. At mid afternoon local radars still showed an area of showers continuing across our northwest along and ahead of a cold front that will continue to drift into our CWA tonight and stall. There was still very little lightning showing up with the showers and rainfall rates have remained below the anticipated intensities but an increase in rainfall rates and the potential for isolated severe storms is still expected late this afternoon and this evening. At mid afternoon satellite imagery/RAP analysis showed a few subtle short waves in the southwest flow across our region downstream of a closed low just southwest of the Four Corners region. These subtle shortwaves were associated with an increase in the upper level jet that will swing across our CWA this evening and enhance convection across the southern Plains along and ahead of the cold front. This will increase rainfall rates with training storms mainly along and northwest of the Natchez Trace. In addition, a few of these storms may become strong to severe and produce damaging wind gusts and hail. A brief tornado or two cannot be ruled out. Although the severe storm potential will end by midnight tonight, locally heavy rain will remain possible along the cold front which will be nearing the Natchez Trace as it stalls. Come Sunday morning the stalled cold front is expected to be near the Natchez Trace while a closed low is expected to be centered over the southern Plains. This closed low will move to the northeast through Sunday night. It will help develop a surface low that will track to the northeast as well along the old stalled cold front. Convection will still be on going Sunday morning but by afternoon there will be the potential for severe storms generally along and south of a line from Winnsboro Louisiana to Meridian Mississippi line Isolated severe storms will be possible generally south of Highway 82. Damaging wind gusts will be the main threat but hail to the size of golfballs and a few tornadoes will also be possible. This storm threat will from late Sunday afternoon and continue Sunday night until the cold front passes through. /22/ Monday through the weekend... Widespread showers and storms will continue to linger across central Mississippi through Monday evening as the 1004 mb sfc low pushes out of the area and continues to make its way northeast toward the Carolinas. Behind this retreating sfc low is a cool dry pattern that will push slightly cooler air across our CWA. Heading into Tuesday, cold air will start to advect across region around this timeframe allowing for low temperatures to drop to near freezing. Model guidance highlights a 1023 mb sfc high building across the southeast region by the midweek. This combined with NW flow will help keep our area quiet through the work week and suppress any build up of moisture from occurring in the Gulf Coast. Conditions will remain relatively quiet until Friday as the sfc high moves off to the east. Future guidance hints at a cold front moving south towards our CWA during this period. In addition to this, SW flow will return by Friday afternoon allowing for rain chances to return heading into the weekend. /CR/ && .AVIATION... (00Z TAFS) Issued at 534 PM CST Sat Feb 10 2024 A mix of IFR/MVFR/VFR conditions prevail across TAF sites this evening as showers are occuring along a stationary cold front situated across the Delta. Expect these conditions to continue through the end of the period. The winds will mostly be out of the east to southeast at 5-10kts./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 71 54 62 / 100 80 90 20 Meridian 62 75 59 69 / 70 80 90 50 Vicksburg 56 67 49 58 / 100 80 80 20 Hattiesburg 64 77 59 69 / 40 70 90 40 Natchez 59 72 49 59 / 90 80 80 10 Greenville 50 59 50 55 / 100 90 80 50 Greenwood 53 64 52 60 / 100 90 90 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22/CR
In the hours before
Special weather statement, Feb 10, 5:13 PM CST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CST Sat Feb 10 2024
MSZ025-027-035-036-110000-
Carroll MS-Humphreys MS-Leflore MS-Holmes MS-
513 PM CST Sat Feb 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HOLMES...SOUTHWESTERN
CARROLL...SOUTHERN LEFLORE AND NORTHEASTERN HUMPHREYS COUNTIES
THROUGH 600 PM CST...
At 513 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Tchula, or 8 miles east of Belzoni, moving northeast at
30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Tchula and Cruger around 520 PM CST.
Seven Pines around 535 PM CST.
Black Hawk around 540 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3325 8982 3301 9039 3329 9055 3333 9047
3333 9045 3334 9045 3353 9010
TIME...MOT...LOC 2313Z 241DEG 26KT 3320 9035
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Feb 10, 5:19 PM CST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
519 PM CST Sat Feb 10 2024
MSZ041-042-110000-
Sharkey MS-Yazoo MS-
519 PM CST Sat Feb 10 2024
...GUSTY SHOWERS WILL IMPACT NORTHWESTERN YAZOO AND SOUTHEASTERN
SHARKEY COUNTIES THROUGH 600 PM CST...
At 519 PM CST, Doppler radar was tracking gusty showers near Valley
Park, or 16 miles southeast of Rolling Fork, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Holly Bluff around 525 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3292 9061 3292 9051 3279 9038 3265 9072
3266 9073 3266 9081 3271 9085
TIME...MOT...LOC 2319Z 233DEG 27KT 3269 9077
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Feb 10, 5:22 PM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
522 PM CST Sat Feb 10 2024
MSZ032-033-110015-
Oktibbeha MS-Choctaw MS-
522 PM CST Sat Feb 10 2024
...GUSTY SHOWERS WILL IMPACT NORTHEASTERN CHOCTAW AND WESTERN
OKTIBBEHA COUNTIES THROUGH 615 PM CST...
At 522 PM CST, Doppler radar was tracking gusty showers near Sturgis,
or near Ackerman, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Longview around 530 PM CST.
Starkville around 535 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3333 8911 3339 8914 3357 8894 3357 8891
3338 8882
TIME...MOT...LOC 2322Z 242DEG 19KT 3337 8909
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Feb 10, 7:09 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
709 PM CST Sat Feb 10 2024
MSZ042-043-110200-
Yazoo MS-Madison MS-
709 PM CST Sat Feb 10 2024
...GUSTY SHOWERS WILL IMPACT EAST CENTRAL YAZOO AND NORTHEASTERN
MADISON COUNTIES THROUGH 800 PM CST...
At 709 PM CST, Doppler radar was tracking gusty showers near
Myrleville, or 10 miles northwest of Canton, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Way and Vaughan around 715 PM CST.
Cameron around 730 PM CST.
Camden around 735 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3288 8997 3288 8989 3273 8981 3266 9020
3276 9022 3289 8999
TIME...MOT...LOC 0109Z 245DEG 24KT 3271 9016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Feb 10, 8:45 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
845 PM CST Sat Feb 10 2024
MSZ042-043-047-048-053-110400-
Warren MS-Hinds MS-Yazoo MS-Madison MS-Claiborne MS-
845 PM CST Sat Feb 10 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN WARREN...NORTHEASTERN
CLAIBORNE...SOUTHERN YAZOO...HINDS AND WESTERN MADISON COUNTIES
THROUGH 1000 PM CST...
At 845 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Ridge to near Newman to near Yokena.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Edwards, Bovina, Phoenix, Newman, Reganton, Rocky Springs,
Youngton, and Flowers around 850 PM CST.
Bolton and Brownsville around 900 PM CST.
Flora, Bentonia, and Learned around 905 PM CST.
Jackson and Raymond around 910 PM CST.
Clinton and Pocahontas around 915 PM CST.
Annandale around 920 PM CST.
Canton and Gluckstadt around 925 PM CST.
Madison, Ridgeland, and Way around 930 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3202 9102 3223 9085 3259 9071 3283 8993
3246 9003 3225 9021 3221 9019 3218 9024
3211 9025
TIME...MOT...LOC 0245Z 251DEG 42KT 3252 9067 3225 9079 3210 9091
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Feb 10, 9:36 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
936 PM CST Sat Feb 10 2024
MSZ043-044-049-050-110430-
Scott MS-Leake MS-Rankin MS-Madison MS-
936 PM CST Sat Feb 10 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LEAKE...RANKIN...
NORTHWESTERN SCOTT AND EASTERN MADISON COUNTIES THROUGH 1030 PM
CST...
At 935 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cameron to near Canton to near Utica.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Jackson, Cameron, Sharon, and Camden around 940 PM CST.
Flowood and Richland around 945 PM CST.
Pearl, Fannin, Farmhaven, and Goshen Springs around 950 PM CST.
Pisgah and Thomastown around 955 PM CST.
Brandon, Florence, Whites, and Monterey around 1000 PM CST.
Ludlow around 1005 PM CST.
Carthage, Redwater, Leesburg, and Singleton around 1010 PM CST.
Lena, Branch, and Star around 1015 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3293 8939 3257 8957 3205 9005 3205 9023
3209 9023 3209 9025 3211 9025 3218 9024
3217 9023 3220 9018 3225 9021 3229 9015
3230 9016 3239 9009 3240 9007 3240 9008
3247 9002 3284 8993 3288 8973 3291 8973
TIME...MOT...LOC 0335Z 266DEG 28KT 3282 8992 3256 9005 3211 9049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:09 PM CST | Special Weather Statement | JAN | Madison | 51 min |
| Feb 10, 8:45 PM CST | Special Weather Statement | JAN | Hinds, Madison | 75 min |
| Feb 10, 9:36 PM CST | Special Weather Statement | JAN | Leake, Rankin | 54 min |
| Feb 10, 10:38 PM CST | Special Weather Statement | JAN | Leake, Rankin, Scott | 67 min |
| Feb 10, 11:27 PM CST | Special Weather Statement | JAN | Neshoba, Scott | 63 min |
| Feb 11, 5:43 AM CST | River Flood Warning | JAN | Clay | 4 days |
| Feb 11, 6:10 AM CST | River Flood Warning | JAN | Carroll, Leflore | 62 hr |
| Feb 11, 8:14 AM CST | Special Weather Statement | JAN | Madison | 31 min |
| Feb 11, 8:54 AM CST | Special Weather Statement | JAN | Leake | 66 min |
| Feb 11, 9:30 AM CST | River Flood Warning | JAN | Attala, Holmes | 7 days |
| Feb 11, 12:04 PM CST | Special Weather Statement | JAN | Washington | 56 min |
| Feb 11, 12:29 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 61 min |
| Feb 11, 1:27 PM CST | Special Weather Statement | JAN | Holmes, Humphreys, Yazoo | 63 min |
| Feb 11, 1:55 PM CST | Special Weather Statement | JAN | Madison | 65 min |
| Feb 11, 2:14 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 61 min |
| Feb 11, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 43 min |
| Feb 11, 2:46 PM CST | Special Weather Statement | JAN | Webster | 59 min |
| Feb 11, 2:52 PM CST | Special Weather Statement | JAN | Rankin | 38 min |
| Feb 11, 3:01 PM CST | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha, Winston | 59 min |
| Feb 11, 3:43 PM CST | Special Weather Statement | JAN | Lowndes | 47 min |
| Feb 11, 4:01 PM CST | Special Weather Statement | JAN | Rankin | 44 min |
| Feb 11, 4:05 PM CST | Special Weather Statement | JAN | Copiah | 55 min |
| Feb 11, 4:27 PM CST | Special Weather Statement | JAN | Clarke | 63 min |
| Feb 11, 4:29 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 27 min |
| Feb 11, 4:34 PM CST | Special Weather Statement | JAN | Claiborne | 26 min |
| Feb 11, 4:39 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 29 min |
| Feb 11, 4:48 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
| Feb 11, 4:49 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 24 min |
| Feb 11, 4:53 PM CST | Special Weather Statement | JAN | Neshoba | 37 min |
| Feb 11, 5:15 PM CST | Flash Flood Warning | JAN | Claiborne, Warren | 3 hr |
| Feb 11, 5:18 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Warren, Yazoo | 57 min |
| Feb 11, 5:30 PM CST | Special Weather Statement | JAN | Noxubee | 45 min |
| Feb 11, 5:45 PM CST | Special Weather Statement | JAN | Madison | 60 min |
| Feb 11, 5:59 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 46 min |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.